Strategy-proofness and Arrow’s conditions: existence and correspondence theorems for voting procedures and social welfare functions. (English) Zbl 0315.90088


91B14 Social choice
91A35 Decision theory for games
91B06 Decision theory
91B12 Voting theory
91D99 Mathematical sociology (including anthropology)
Full Text: DOI Link


[1] Arrow, K.J, ()
[2] Black, D, ()
[3] Dummett, A; Farquharson, R, Stability in voting, Econometrica, 29, 33-44, (1961) · Zbl 0094.15401
[4] Farquharson, R, ()
[5] Fishburn, P.C, Comment on Hanson’s group preferences, Econometrica, 38, 933-935, (1970)
[6] Fishburn, P.C, Lotteries and social choices, J. econ. theory, 5, 189-207, (1972)
[7] Gibbard, A, Manipulation of voting schemes: A general result, Econometrica, 41, 587-602, (1973) · Zbl 0325.90081
[8] Nash, J.F, Equilibrium point in N-person games, (), 48-49 · Zbl 0036.01104
[9] Pattanaik, P.K, Stability of sincere voting under some classes of nonbinary group decision procedures, J. econ. theory, 8, 206-224, (1974)
[10] {\scP. K. Pattanaik}, Threats, counter-threats, and strategic voting, forthcoming in Econometrica. · Zbl 0314.90005
[11] {\scP. K. Pattanaik}, “Strategic voting without collusion under binary and democratic decision rules,” forthcoming in Rev. Econ. Stud. · Zbl 0302.90003
[12] Plott, C.R, Social choice and social rationality, () · Zbl 0297.90017
[13] Satterthwaite, M.A, The existence of a strategy proof voting procedure: A topic in social choice theory, ()
[14] {\scD. Schmeidler and H. Sonnenschein}, “The Possibility of a cheat-Proof Social choice function: A Theorem of A. Gibbard and M. Satterthwaite,” Discussion Paper No. 89, Center for Mathematical Studies in Economics and Management Science, Northwestern University, Evanston, Illinois. · Zbl 0409.90006
[15] Sen, A.K, Quasi-transitivity, rational choice, and collective decisions, Rev. econ. stud., 36, 381-393, (1969) · Zbl 0181.47302
[16] Sen, A.K, ()
[17] Sen, A.K, The impossibility of a Paretian liberal, J. polit. econ., 78, 152-157, (1970)
[18] Vickery, W, Utility, strategy, and social decision rules, Quart. J. econ., 74, 507-535, (1960)
[19] Zeckhauser, R, Voting systems, honest preferences and Pareto optimality, Amer. polit. sci. rev., 67, 934-946, (1973)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.